question

Discussion in 'Fibromyalgia Main Forum' started by donmia, Sep 1, 2002.

  1. donmia

    donmia New Member

    Hi
    I have a question about neorontin. I just took it for the first time last night. I have had the rx for weeks but, was a little afraid to take it. I am so afraid of a reaction to these drugs.I had a bad reaction once during a colenoscopy. My allery meds mixed with the demerol used for the test and my blood pressure went ski hi and my heart was missing beats. Since then i am a little nervous taking meds. And i take so much . It wouldnt be so bad if i felt better.lol
    Anyway my question is.--I woke up this morning kind of groggy and have been very tiried all day. More so than usual.I am hoping it is just a coincidence and due to a rainy dreary day. any advice would be helpful.I also take plaqunil, zanaflex , bextra, aspirin. and zantac,and a water pill to keep blood pressure down. Sorry to be so long winded.Thank in advance.
    Donna
  2. donmia

    donmia New Member

    Hi
    I have a question about neorontin. I just took it for the first time last night. I have had the rx for weeks but, was a little afraid to take it. I am so afraid of a reaction to these drugs.I had a bad reaction once during a colenoscopy. My allery meds mixed with the demerol used for the test and my blood pressure went ski hi and my heart was missing beats. Since then i am a little nervous taking meds. And i take so much . It wouldnt be so bad if i felt better.lol
    Anyway my question is.--I woke up this morning kind of groggy and have been very tiried all day. More so than usual.I am hoping it is just a coincidence and due to a rainy dreary day. any advice would be helpful.I also take plaqunil, zanaflex , bextra, aspirin. and zantac,and a water pill to keep blood pressure down. Sorry to be so long winded.Thank in advance.
    Donna
  3. LuvMeCritters

    LuvMeCritters New Member

    I take Klonopin, which if I'm not mistaken, is very similar to Neorontin. I take it for restless legs, and to sleep. It makes me a bit uncoordinated in the morning, but it usualy wears off in about an hour. Maybe the side effect of your drug is one that will go away once your body gets used to it. Maybe it says that on the pharmacy printout you got with it? Anyway, I love my Klonopin cause it keeps my body from jerking around all night, and a bomb could go off and I wouldn't wake up. It sure does what it's supposed to with me. I'm sure others will be along with advice/opinions. Good luck.

    Regina :)
  4. MicheleF

    MicheleF New Member

    If you think that was long-winded, you obviously haven't seen my posts...lol

    As far as reactions go, hopefully it doesn't sound like you've had an allergic reaction, right? Sometimes it takes a few days for our bodies to get used to a new med. The grogginess could go away once you're on it a few days. Also, you may need to evaluate when you take it. If I take benadryl which really knocks me out, I've found that I have to take it by 9pm optimally, 10 at the latest or I'm "hungover" the next day. That of course will vary person to person (plus I've always been an early bird).

    Did it seem to help? I can't remember what you're taking it for? Spasms or restless legs is what I take the klonopin for, but may ask abt neurotonin as I've heard it can be effective.

    Best wishes...keep us posted on how you're doing. Michele
  5. catlady51

    catlady51 New Member

    I'm new to this board but I have been taking Neurontin for about a year now - not for FMS but for diabetic neuropathy. According to my Neurologist and all I have read, Neurontin does not react with any other drugs so it shouldn't matter what else you are taking. It probably made you groggy because it is basically a sedative. It is supposed to make your nerves fire properly. It is mostly used for Epeleptics to avoid seizures. I have taken as much as 2400 mls a day and when on that dosage, sleep pretty well - I'm afraid you may always feel a little groggy when you wake - unfortunately it seeme to be the "nature of the beast."
    Good luck!
    Catlady
  6. Shirl

    Shirl New Member

    I think you have gotten some good advice here, and it could be that taking the neorontin may take some time for your system to get accustom to it. You could try taking it a little earlier at night, could stop the morning hangover.

    If you are in real doubt, call the pharmacist, he will be about to tell you what the problem is.

    Hope you get it to the right dosage for you.

    Shalom, Shirl
  7. donmia

    donmia New Member

    thank you all. I will give it a few day and see if the grogginess eases. I also took 2 zanaflex and the same time. i think i will only take one tonight. Iwas also supposed to take celexa. thank goodness i did'nt or i would still be groggy.
    thanks again. i will let you know how it works out.
    Donna
  8. clueless

    clueless New Member

    It`s me again and I also sure do like my klonopin. It really does the job!!!
  9. teach6

    teach6 New Member

    Neuronton is an antiseizure med used in FMS for pain. Klonopin is a benzodiazepine which is used to calm us and also for restless legs. I take Klonopin AND Neurontin, both at bedtime and I wake up feeling fine. It often takes a while for your body to adjust to the Neurontin, then you won't feel tired in the morning.

    You could be taking a lot more meds at night, I am and so far they work together and let me get a good night's sleep without waking up groggy. I know that my doc intends to wean me off at least one of the other things I take at night, but this month we added B-12 injections and we try to make only one change at a time.

    Barbara
  10. herblady

    herblady New Member

    yeah it can make you a little tired at first. i've been on it since june. i didn't do that to me but then i takes an elephant's size dose of stuff to knock me out. it should pass. cindi